Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa

08:30 09:00 (30 mins)

Main agenda

Registration and networking

09:00 09:20 (20 mins)

Main agenda

The Chairman’s welcome and opening remarks

  • Chairman Luigi Gambardella - Founder, Broadband4Europe

09:20 10:20 (60 mins)

Main agenda

Discussions on the different philosophies of market regulation and merger control in the USA and the EU

  • The EU admits it is falling behind. Is the proposed overhaul of the EU framework ambitious enough?
  • What are the winning policy approaches for digital networks and services?
  • We see more mergers across industries and tech in US.  Does the EU clings to an outdated theory of competition? 
  • Moedrator: Erzsébet Fitori - Director General, FTTH Council Europe
  • Anthony Whelan - Director of DG CONNECT Directorate B, Electronic Communications Networks & Services , European Commission
  • Roslyn Layton - Advisor to Donald Trump
  • Alex Baring - Partner, TCI Fund Management
  • Antonio Nicita - Commissioner of Agcom, Italian Communications Regulatory Authority

10:20 10:50 (30 mins)

Main agenda

Opening Keynotes: does the new proposal give industry the right incentives to deliver Gigabit infrastructures to the European consumers?

  • How to incentivize industry’s investment in Very High Capacity? 
  • Is the current proposal sufficient to boost broadband connectivity and drive investment and growth in Europe?
  • To what extent will the increase in NRAs competences match with the goal of more harmonization within the Union?
  • Pilar del Castillo Vera - Committee on Industry, Research and Energy, European Parliament

10:40 11:20 (40 mins)

Main agenda

Morning Break

11:20 12:20 (60 mins)

Main agenda

Panel discussion: The EECC: What are the stakeholders’ expectations and how to address them?

The EU Commission proposes to streamline and modernise the EU electronic communications regulatory framework. In parallel, the EU Commission has put forward the aim of achieving a gigabit society by 2025.  Is the new proposal ambitious enough to achieve the objective? 

  • Is co-investment and access to the drop segment the ‘silver bullet’?
  • Should the technology neutrality principle be maintained or should fiber be the preferred technology? 
  • How can NRAs best serve market  investment expectations? 
  • How to guarantee that increased NRAs power over mapping territories and market player’s investment plans will produce homogeneous rules across the Union?
  • Chair Erzsébet Fitori - Director General, FTTH Council Europe
  • Reinald Krüger - Head of Unit - Regulatory Coordination & Markets, European Commission, DG CONNECT
  • Eric Debroeck - Director Regulatory Affairs, Orange
  • Tore Kristoffersen - Chairman of the board, Altibox.dk
  • Lise Fuhr - Director General, ETNO
  • Jos Huigen - Director Regulatory, Public and European, KPN
  • Roland Doll - Vice-President European Affairs, Deutsche Telekom
  • Matthias Kurth - Executive Chairman, Cable Europe

12:20 12:40 (20 mins)

Main agenda

Verizon’s plans for 5G: challenges and opportunities

  • Tom Dailey - Vice President and General Counsel – International, Verizon

12:40 13:40 (60 mins)

Main agenda

Panel discussion: 5G deployment plans: Emerging technologies and applications.

What are the business models and what kind of impact will 5G have on regulation?

  • How to incentivise investments in 5G?
  • How does the industry see global cooperation?
  • Progress achieved and next steps?
  • Trials and user cases
  • Need for fibre back haul and special access regulation – will the EECC provide enough tools? 
  • How far will spectrum policies and costs associated to auctions delay 5G developments?  
  • EMF rules and rights of way: will they hamper deployment?
  • Moderator Maurice Patrick - Managing Director, Barclays Capital
  • Steve Unger - Board Member and Group Director, Ofcom
  • Phillip Malloch - Vice President - Head of Group Public Affairs, Telia Company
  • Nicholas Blades - Director Spectrum Policy & Regulatory Economics, Telefonica

13:40 14:40 (60 mins)

Main agenda

Lunch break

14:40 15:40 (60 mins)

Main agenda

Panel discussion: The European Electronic Communications Code and Services: What is it going to look like?

  • Consumer services opportunities in a Gigabit Society, what new services can the OTTs bring to the consumer?
  • Public services in a Gigabit Society, what new e-government services can Governments bring to the consumer and enterprise?
  • The European Commission wants to level the playing field between OTT and telecom players. Will the new rules create a real level playing field across market players or will they hamper innovation?
  • Moderator Stefan Koreneef - Attache Telecom and Digital Single Market, Permanent Representation of the Netherlands to the EU
  • Robert Pepper - Head, Global Connectivity Policy and Planning, Facebook
  • Jeremy Olivier - Head of Internet Policy, Ofcom
  • Lise Fuhr - Director General, ETNO
  • Theo Bertram - EMEA Policy Manager, Google

15:40 16:20 (40 mins)

Main agenda

Panel discussion by ChinaEU: How is China showing the way to Europe in social media and e-commerce

  • Everywhere, anytime: how Chinese e-citizens communicate
  • Reasons of the boom of the Chinese social networks
  • Public service features
  • Claudia Vernotti - Director, ChinaEU
  • Bo Ji - Assistant Dean, Cheung Kong Graduate School of Business
  • Zhao Shuyu - Researcher of China Academy of Information and Communications Technology, Ministry for Industry and Information Technology
  • Tom Griffiths - Creative Strategy Director, Qumin

16:20 16:50 (30 mins)

Main agenda

Afternoon break

16:50 17:50 (60 mins)

Main agenda

Competition and regulation in European mobile markets "post-merger" – focusing on the "4 to 3" consolidation cases in Austria, Ireland, Germany and Italy


  • Current competition and regulatory trends in consolidated national mobile markets
  • Pricing policies
  • Thinking beyond mobile mergers: "convergent" mergers and joint ventures between mobile and fixed operators or other industry players
  • Moderator Christian Hocepied - Senior research fellow, University of Namur
  • Kevin O'Brien - Commissioner, Commission for Communications Regulation (ComReg) in Ireland
  • Gabriella Muscolo - Commissioner, Italian Competition Authority
  • Benno Bühler - Analyst - Chief Economist Team, DG Competition at European Commission

17:50 18:50 (60 mins)

Main agenda

Drinks reception

Following on from an interesting and fruitful day at the conference, speakers, VIPs and sponsors will be given the opportunity to enjoy a few cocktails as well as the chance to network and discuss the opinions and discussions from the day. A live band will provide the music to close the end of the first day of the conference agenda.